Analytical solutions for solute transport in saturated porous media with semi-infinite or finite thickness

Research output: Contribution to journalArticlepeer-review

44 Scopus citations

Abstract

Three-dimensional analytical solutions for solute transport in saturated, homogeneous porous media are developed. The models account for three-dimensional dispersion in a uniform flow field, first-order decay of aqueous phase and sorbed solutes with different decay rates, and nonequilibrium solute sorption onto the solid matrix of the porous formation. The governing solute transport equations are solved analytically by employing Laplace, Fourier and finite Fourier cosine transform techniques. Porous media with either semi-infinite or finite thickness are considered. Furthermore, continuous as well as periodic source loadings from either a point or an elliptic source geometry are examined. The effect of aquifer boundary conditions as well as the source geometry on solute transport in subsurface porous formations is investigated.

Original languageBritish English
Pages (from-to)507-519
Number of pages13
JournalAdvances in Water Resources
Volume22
Issue number5
DOIs
StatePublished - Jan 1999

Keywords

  • Analytical solution
  • First-order decay
  • Multidimensional systems
  • Nonequilibrium sorption
  • Solute transport

Fingerprint

Dive into the research topics of 'Analytical solutions for solute transport in saturated porous media with semi-infinite or finite thickness'. Together they form a unique fingerprint.

Cite this